Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 4, NWS Huntsville, AL

January 17, 2012Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 17, 2012, 9:11 PM CST for Madison County, Alabama. It took effect at Jan 18, 2012, 1:20 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 9:11 PM CST (03:11 UTC)
In effect from
Jan 18, 2012, 1:20 AM CST
Expired
Jan 18, 2012, 5:49 PM CST
In force
16 hr
Issued by
NWS Huntsville, AL
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS44 KHUN 180311
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
911 PM CST TUE JAN 17 2012

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE 
MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE 
RUSHED TO COMPLETION. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-181711-
/O.NEW.KHUN.FL.W.0004.120118T0720Z-120119T1440Z/
/BSBA1.1.ER.120118T0720Z.120118T1800Z.120119T0840Z.NO/
911 PM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER AT BROWNSBORO.
* FROM LATE TONIGHT UNTIL THURSDAY MORNING.
* AT 8 PM TUESDAY THE STAGE WAS 14.3 FEET AND RISING RAPIDLY.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CREST NEAR 18.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE 
  DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  WED  WED   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  14.3 TUE 8 PM  16.6 18.4 18.5 18.4  18.5 WED 12 PM

$$
3 follow-up statements
781 
WGUS44 KHUN 181222
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 AM CST WED JAN 18 2012

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...
  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-190221-
/O.EXT.KHUN.FL.W.0004.000000T0000Z-120122T0000Z/
/BSBA1.2.ER.120118T0553Z.120118T1500Z.120121T1800Z.NO/
621 AM CST WED JAN 18 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE FLINT RIVER AT BROWNSBORO.
* UNTIL SATURDAY EVENING.
* AT 5 AM WEDNESDAY THE STAGE WAS 18.9 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  5 AM WEDNESDAY WAS 18.9 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY LATE
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  AFTERNOON.
* IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO 
  FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON 
  BROWNSBORO ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  THU  THU   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  18.9 WED 5 AM  18.6 18.6 18.5 18.3  19.5 WED 9 AM 

$$
671 
WGUS84 KHUN 181755
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 AM CST WED JAN 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-190520-
/O.EXT.KHUN.FL.W.0004.000000T0000Z-120119T0520Z/
/BSBA1.2.ER.120118T0553Z.120118T1400Z.120118T2320Z.NO/
1155 AM CST WED JAN 18 2012

THE FLOOD WARNING CONTINUES FOR 
  THE FLINT RIVER AT BROWNSBORO.
* UNTIL THIS EVENING.
* AT 11 AM WEDNESDAY THE STAGE WAS 18.1 FEET AND FALLING.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  11 AM WEDNESDAY WAS 19.2 FEET.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE 
  DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  THU  THU   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  18.1 WED 11 AM 18.6 16.8 14.6 13.1   CRESTED

$$
629 
WGUS84 KHUN 182349
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CST WED JAN 18 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A 
ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR VEHICLE TO CROSS. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-190019-
/O.CAN.KHUN.FL.W.0004.000000T0000Z-120119T0520Z/
/BSBA1.2.ER.120118T0553Z.120118T1400Z.120118T1915Z.NO/
549 PM CST WED JAN 18 2012

FORECAST INFORMATION FOR
  FLINT RIVER AT BROWNSBORO.
* AT 5 PM WEDNESDAY THE STAGE WAS 14.6 FEET AND FALLING.
* FLOOD STAGE IS 17.0 FEET.  
* NO FLOODING IS CURRENTLY FORECAST.


&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   THU  THU  THU  THU   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  14.6 WED 5 PM  13.0 11.8 11.1 10.5   N/A 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 17, 8:19 PM CST, 52 minutes earlier.

Area forecast discussion, Jan 17, 8:19 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
819 PM CST TUE JAN 17 2012

.UPDATE...
TO REMOVE THUNDERSTORMS AND ADJUST TEMPS, DEWPOINTS, & WINDS BASED ON
CURRENT TRENDS.

&&

.DISCUSSION...
THE SURFACE COLD FRONT IS JUST CROSSING THE GA/AL BORDER NEAR JACKSON
AND DEKALB COUNTIES. SHOWERS AND THUNDERSTORMS HAVE GREATLY
DIMINISHED BEHIND THE FRONT DUE TO THE CAA AND DRY AIR SWIFTLY
ADVECTING SOUTHEAST ACROSS THE TN VALLEY. HAVE REMOVED THUNDERSTORMS
FROM THE FORECAST TONIGHT AND REDUCED JACKSON/DEKALB COUNTIES TO A
SCHC OF SHOWERS UNTIL MIDNIGHT. DUE TO THE LINGERING CLOUD COVER OVER
NE AL/FRANKLIN TN, AM NOT EXPECTING TEMPS TO DROP QUITE AS QUICKLY AS
NW AND NORTH CENTRAL AL. THUS, HAVE RAISED MINIMUM TEMPS SLIGHTLY
OVER NE AL (JUST ABOVE FREEZING) AND PORTIONS OF SOUTHERN MIDDLE TN
WHILE KEEPING THE REST OF THE AREA BELOW FREEZING BY TOMORROW
MORNING.

MADE ADJUSTMENTS TO THE SKY COVER GRIDS WITH THE CLEARING LINE
CROSSING NW AL (AS OF 02Z). IN ADDITION, MADE SOME MINOR ADJUSTMENTS
TO WINDS AS THEY ARE EXPECTED TO STAY GUSTY OVERNIGHT WITH NORTHERLY
SUSTAINED WIND SPEEDS OF 10 TO 15 MPH WITH GUSTS TO 20 MPH. THIS IS
MAINLY IN RESPONSE TO THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT
AND THE MIXING DOWN OF MOMENTUM FROM ALOFT.

SL.77

&&

.AVIATION...
/ISSUED 546 PM CST TUE JAN 17 2012/
FOR 00Z TAFS...

SHRA ACTIVITY IS BEGINNING TO DIMINISH FROM WEST TO EAST AS THE COLD
FRONT PASSES OVER THE AREA. A BRIEF PERIOD OF MVFR CIG/VIS IS LIKELY
AS SHRA MOVE ACROSS KHSV BTWN 00-01Z. KMSL IS ACTUALLY WELL ENOUGH
BEHIND THE COLD FRONT TO HAVE VFR CONDITIONS PREVAILING NOW. NW WINDS
WILL INCREASE TO 10-15 KTS GUSTING TO 20 KTS AFTER 02-03Z WITH SOME
LINGERING LOW CLOUDS. WINDS ARE THEN EXPECTED TO DIMINISH AFTER
09-10Z WITH SKC FOR THE REST OF THE PERIOD.

SL.77

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 17, 8:26 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
826 PM CST TUE JAN 17 2012

ALZ001>010-016-TNZ076-096-097-181030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
826 PM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jan 17, 5:43 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      4 N HARVEST             34.91N 86.75W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
            FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
            GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
            GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
            LANE...AND MCKEE.

&&

KWEBER
Local storm report, Jan 17, 5:46 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      1 SSW CARTWRIGHT        34.86N 87.07W
01/17/2012                   LIMESTONE          AL   BROADCAST MEDIA

            HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
            IS IN PLACE.

&&

KWEBER
Local storm report, Jan 17, 5:53 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FLASH FLOOD      5 NNE MERIDIANVILLE     34.91N 86.53W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.

&&

KWEBER
Local storm report, Jan 17, 7:21 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             HATTON                  34.56N 87.41W
01/17/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NEAR LOOSIER COMMUNITY ON HWY 157

0134 PM     FLASH FLOOD      4 WNW FLORENCE          34.81N 87.74W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
            COUNTY RD 14

0219 PM     FLASH FLOOD      1 E CARTWRIGHT          34.87N 87.05W
01/17/2012                   LIMESTONE          AL   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.

0315 PM     FLASH FLOOD      1 NE ROGERSVILLE        34.83N 87.28W
01/17/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
            COUNTY ROAD 26.

0320 PM     FLASH FLOOD      4 S ARDMORE             34.93N 86.86W
01/17/2012                   LIMESTONE          AL   EMERGENCY MNGR

            TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
            BETHEL AND THATCH ROADS.

0325 PM     FLASH FLOOD      4 W HAZEL GREEN         34.93N 86.64W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
            ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
            BUTTER ROAD.

0326 PM     FLASH FLOOD      4 NNE HARVEST           34.90N 86.72W
01/17/2012                   MADISON            AL   TRAINED SPOTTER

            AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
            ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.

0330 PM     HEAVY RAIN       3 N HARVEST             34.90N 86.75W
01/17/2012  E0.00 INCH       MADISON            AL   TRAINED SPOTTER

            FOUR INCHES OF WATER COVERING THE ROAD AT THE
            INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.

0401 PM     HEAVY RAIN       4 S HARVEST             34.80N 86.76W
01/17/2012  E0.00 INCH       MADISON            AL   PUBLIC

            ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
            ACROSS A BACK YARD ON PINE GROVE ROAD.

0403 PM     FLASH FLOOD      3 NNW HARVEST           34.90N 86.76W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
            EXACT LOCATION WAS ESTIMATED.

0417 PM     HEAVY RAIN       4 SSE HARVEST           34.81N 86.73W
01/17/2012  E0.00 INCH       MADISON            AL   NWS EMPLOYEE

            THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
            IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
            AND JEFF ROADS.

0420 PM     FLASH FLOOD      1 SSW CARTWRIGHT        34.86N 87.07W
01/17/2012                   LIMESTONE          AL   BROADCAST MEDIA

            HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
            IS IN PLACE.

0420 PM     FLASH FLOOD      4 N HARVEST             34.91N 86.75W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
            FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
            GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
            GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
            LANE...AND MCKEE.

0453 PM     FLASH FLOOD      5 NNE MERIDIANVILLE     34.91N 86.53W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.

&&

SLATIMER
Local storm report, Jan 17, 8:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      HUNTSVILLE              34.73N 86.59W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
            FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
            MOTORIST.

0645 PM     FLASH FLOOD      ROGERSVILLE             34.83N 87.29W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
            FLASH FLOODING.

&&

TTROUTMA
Local storm report, Jan 17, 8:40 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
840 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             HATTON                  34.56N 87.41W
01/17/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NEAR LOOSIER COMMUNITY ON HWY 157

0134 PM     FLASH FLOOD      4 WNW FLORENCE          34.81N 87.74W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
            COUNTY RD 14

0219 PM     FLASH FLOOD      1 E CARTWRIGHT          34.87N 87.05W
01/17/2012                   LIMESTONE          AL   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.

0315 PM     FLASH FLOOD      1 NE ROGERSVILLE        34.83N 87.28W
01/17/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
            COUNTY ROAD 26.

0320 PM     FLASH FLOOD      4 S ARDMORE             34.93N 86.86W
01/17/2012                   LIMESTONE          AL   EMERGENCY MNGR

            TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
            BETHEL AND THATCH ROADS.

0325 PM     FLASH FLOOD      4 W HAZEL GREEN         34.93N 86.64W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
            ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
            BUTTER ROAD.

0326 PM     FLASH FLOOD      4 NNE HARVEST           34.90N 86.72W
01/17/2012                   MADISON            AL   TRAINED SPOTTER

            AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
            ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.

0330 PM     HEAVY RAIN       3 N HARVEST             34.90N 86.75W
01/17/2012  E0.00 INCH       MADISON            AL   TRAINED SPOTTER

            FOUR INCHES OF WATER COVERING THE ROAD AT THE
            INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.

0401 PM     HEAVY RAIN       4 S HARVEST             34.80N 86.76W
01/17/2012  E0.00 INCH       MADISON            AL   PUBLIC

            ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
            ACROSS A BACK YARD ON PINE GROVE ROAD.

0403 PM     FLASH FLOOD      3 NNW HARVEST           34.90N 86.76W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
            EXACT LOCATION WAS ESTIMATED.

0417 PM     HEAVY RAIN       4 SSE HARVEST           34.81N 86.73W
01/17/2012  E0.00 INCH       MADISON            AL   NWS EMPLOYEE

            THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
            IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
            AND JEFF ROADS.

0420 PM     FLASH FLOOD      4 N HARVEST             34.91N 86.75W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
            FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
            GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
            GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
            LANE...AND MCKEE.

0420 PM     FLASH FLOOD      1 SSW CARTWRIGHT        34.86N 87.07W
01/17/2012                   LIMESTONE          AL   BROADCAST MEDIA

            HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
            IS IN PLACE.

0453 PM     FLASH FLOOD      5 NNE MERIDIANVILLE     34.91N 86.53W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.

0645 PM     FLASH FLOOD      ROGERSVILLE             34.83N 87.29W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
            FLASH FLOODING.

0730 PM     FLASH FLOOD      HUNTSVILLE              34.73N 86.59W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
            FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
            MOTORIST.

&&

TT

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:01 PM CSTAreal Flood WarningHUNColbert, Lauderdale64 min
Jan 17, 11:35 PM CSTAreal Flood WarningHUNMadison3 hr
Jan 18, 9:21 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall37 hr

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.